# SDR 0041005

- Difficulty date: October 5, 2004
- Submitted: December 16, 2004
- Operation: General aviation
- Aircraft: N727VJ
- Make and model: Boeing 727-100
- Aircraft serial: 19318
- Aircraft time: 37,020 hours, 35,852 cycles
- System (JASC): 3097 · Ice/Rain Protection System Wiring
- Part: Wire
- Condition: Shorted
- Location: Drain Heater
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

AFTER TAKEOFF AT 1000 FT, A BURNING ODOR NOTED, NO OBVIOUS PROBLEM WITH GEN LOADS, APPROX 3000 FT VISIBLE SMOKE EMINATING BEHIND FE TABLE. NO CB'S POPPED, NO VISIBLE SYS TROUBLE. TROUBLE CEASED & SMOKE CLEARED. ENGINEER DETERMINED ALL SYSTEMS OPERATIONAL. AS IT WAS A DAY TIME FLIGHT AND VMC EXISTED WE ELECTED TO CONTINUE FOR OUR SCHEDULED MX. UPON IVESTIGATION DRAIN MAST "AIR" CB DID NOT POP, WIRING FROM CB TO DRAIN MAST BURNED EXPOSING BARE WIRES. TROUBLE TRACED TO FWD DRAIN MAST, FOUND LOOSE INSIDE MAST FAIRING. MAST HEATER WIRE SHORTED TO MAST STRUCTURE. RUN OF WIRE REPLACED, CB'S REPLACED (AIR & GRD) EXERCISED ALL CB'S IN COCKPIT, REPLACED FORWARD DRAIN MAST, MLG ACCESSORY BOX REPLACED DUE TO DAMAGED WIRES.
